MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-8-3D
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter.Treating physician's information was not reported.A separate report will be submitted regarding the other coil that failed to detach during the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report regarding 3 concerto coils that had resistance in the middle of the catheter.The first coil (model: pv-3-8-3d, lot: b258906) was difficult to detach but was able to be deployed and detached.The second and third coil had the same resistance during delivery and could not be detached.It was noted that the devices were prepared as indicated in the instructions for use (ifu).There was no damage to the catheter but the coils were damaged.It was noted there was no issue with the instant detacher.A competitor's product was then used to complete the procedure.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat gi bleed.There were no abnormalities noted with the patient's anatomy.There was no additional medical or surgical intervention needed to prevent permanent patient impairment.The event did not extend the patient's hospitalization.
 
Additional Manufacturer Narrative
H3.Product analysis #705219918:equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): two concerto implant coils were returned for analysis within a shipping box; within their opened concerto implant coil outer cartons and within a sealed plastic bag.The (terumo) 2.8f progreat micro catheter was not returned for analysis.Visual inspection/damage location details: the (terumo) 2.8f progreat micro catheter was not returned for analysis.The minimum id (inner diameter) of the 2.8f progreat micro catheter is 0.027¿, as per an online source.Per the concerto coil ifu (instructions for use), the minimum catheter id required for use is 0.0165¿.Therefore, the progreat micro catheters are compatible for use with the concerto coils.The concerto implant coil was returned within introducer sheath.The concerto coil pushwire was found to be broken but retained by release wire at ~ 140.9c m from proximal end.The implant coil was found to be damaged within introducer sheath.The shield coil was found to be intact.The implant coil was unable to be pushed out from introducer sheath for further analysis as the implant coil was found to be stuck.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the concerto coils could not be used for resistance testing with an in-house micro catheter due to their damaged condition.Conclusion: based on the device analysis and the reported information, the customers report of ¿catheter resistance¿ could not be confirmed and the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, failure to hydrate the concerto coil prior to use, and lack of continuous flush during delivery.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that patient's vessel tortuosity was moderate, and the coils had come out of the introducer sheath smoothly.The microcatheter used in the event was a progreat 2.8fr.No detachment attempts were made as the coils got stuck inside the microcatheter.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15456875
Report Number2029214-2022-01587
Device Sequence Number6881445
Product Code KRD
UDI-Device Identifier00847536033740
UDI-Public00847536033740
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Model NumberPV-3-8-3D
Device Catalogue NumberPV-3-8-3D
Device Lot NumberB293566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer11/13/2022
12/09/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date11/22/2022
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale